Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 12, 2007, 2:08 PM MDT for Dundy County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 2:08 PM MDT (20:08 UTC)
- Expired
- Jun 12, 2007, 8:15 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Dundy County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 122011 FFWGLD NEC057-130215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITIES OF...PARKS...MAX...BENKELMAN... * UNTIL 815 PM MDT * AT 204 PM MDT...SCATTERED THUNDERSTORMS CONTINUE TO DRIFT TO THE NORTH ACROSS PORTION OF DUNDY COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING RAINFALL RATES IN EXCESS OF AN INCH AND A HALF AN HOUR. THE INTENSE RAINFALL...COMBINED WITH SATURATED SOIL FROM LAST NIGHTS RAINFALL WILL CREATE AREAS OF ENHANCED RUN OFF AND FLASH FLOODING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE WARNED AREA THROUGH THE AFTERNOON...FURTHER WORSENING THE FLOODING SITUATION. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4001 10204 4002 10139 4037 10134 4034 10205 $$ JRM
1 follow-up statement
000 WGUS73 KGLD 130030 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 627 PM MDT TUE JUN 12 2007 NEC057-130037- DUNDY NE- 627 PM MDT TUE JUN 12 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DUNDY COUNTY... AT 627 PM MDT...RADAR INDICATED THAT THUNDERSTORMS WERE DIMINISHING ACROSS DUNDY COUNTY. FURTHERMORE NO REPORTS OF FLOODING HAVE BEEN RECEIVED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY MORNING. LAT...LON 4001 10204 4002 10139 4037 10134 4034 10205 $$ STASSER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:07 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 12, 2:07 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT TUE JUN 12 2007
.DISCUSSION...FORECAST CONCERNS INCLUDE LIKELIHOOD OF
THUNDERSTORMS PRODUCING HEAVY RAINFALL WITH POSSIBLE FLOODING
TONIGHT THROUGH TOMORROW AS WELL AS TEMPERATURES FOR THE NEXT
SEVERAL DAYS. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A RIDGE OF HIGH
PRESSURE FROM THE GREAT LAKES SOUTH TO THE GULF COAST. AN AREA OF LOW
PRESSURE WAS OVER EASTERN COLORADO WITH A STATIONARY FRONT ACROSS
SOUTHEAST WYOMING INTO WESTERN SOUTH DAKOTA. AT THE MIDDLE AND UPPER
LEVELS LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED AN UPPER
LOW SPINNING SLOWLY EASTWARD INTO WESTERN COLORADO WITH ANOTHER
CYCLONIC CIRCULATION MOVING INTO WESTERN NEW MEXICO. LATEST
SURFACE OBSERVATIONS AND SATELLITE INDICATE DEEP LOW LEVEL
MOISTURE STREAMING NORTHWARD THROUGH THE CENTRAL AND SOUTHERN HIGH
PLAINS. OVERALL PATTERN ACROSS THE COUNTRY IS BLOCKED BY
PERSISTENT TROUGH OFF THE EAST COAST AND AMPLIFYING RIDGE TO OUR
EAST.
MODELS INITIALIZED WELL TODAY WITH REGARD TO SURFACE AND UPPER
LEVEL FEATURES AS WELL AS WITH MOISTURE AND TEMPERATURE FIELDS. IN
THE SHORT TERM MODELS WERE IN FAIRLY GOOD AGREEMENT WITH MOISTURE
FIELDS AS WELL AS WITH SURFACE AND UPPER LEVEL TROUGH MOVING INTO
THE REGION. GFS MODEL WAS A LITTLE SLOWER WITH MOVING SYSTEMS
THROUGH WITH THE NAM MODEL A LITTLE FASTER. CONVECTION HAD ALREADY
BEGUN EARLIER TODAY IN ABUNDANT MOISTURE FLOW ALONG WITH SOME
INSTABILITY WITH WHICH TO WORK.
FOR TONIGHT THROUGH TOMORROW WILL MENTION AT LEAST LIKELY POPS FOR
ENTIRE FORECAST AREA AS MODELS SHOW TROUGHS AS WELL AS GOOD
MOISTURE CONVERGENCE TO REMAIN IN PLACE FOR AT LEAST THE NEXT 24
HOURS. AS A RESULT WILL CARRY A FLASH FLOOD WATCH FOR MUCH OF THE
FORECAST AREA MAINLY NORTH OF INTERSTATE 70 THROUGH MUCH OF
TOMORROW. MODEL QPF GUIDANCE ALSO INDICATES THE POTENTIAL FOR
HEAVY RAINFALL ESPECIALLY WITH THE STRONGER STORMS AS THEY MOVE
NORTHWARD. ALSO WITH LOTS OF CLOUDINESS EXPECTED TO BE AROUND
THROUGH TOMORROW WILL NOT EXPECT TO SEE MUCH SUNSHINE FOR HEATING.
WILL GO WITH MILD OVERNIGHT TEMPERATURES TONIGHT RANGING FROM THE
MIDDLE 50S WEST TO MIDDLE 60S EAST. WILL GO WITH HIGH TEMPERATURES
TOMORROW IN THE 70S.
FOR THURSDAY AND THURSDAY NIGHT MODELS SHOW THE TROUGHS CONTINUING TO
DRIFT SLOWLY EASTWARD ACROSS THE FORECAST AREA. WILL CARRY SLIGHT
CHANCE POPS WEST TO CHANCE POPS EAST AS ATMOSPHERE WILL REMAIN
MOIST WITH SOME INSTABILITY IN PLACE. SHOULD SEE MORE SUNSHINE
AND WILL GO WITH HIGH TEMPERATURES IN THE 80S.
FOR THE EXTENDED FORECAST PERIOD SATURDAY THROUGH TUESDAY THE
ECMWF MODEL ALONG WITH GFS AND DGEX MODELS ALL HINT AT SOME KIND
OF FRONT OR BOUNDARY TO MOVE INTO THE REGION SUNDAY NIGHT OR
MONDAY. MODELS ALSO INDICATE SOME PRECIPITATION POSSIBILITIES WITH
THIS SYSTEM. POSITION AND TIMING DISCREPANCIES DO EXIST. DECIDED
TO ADD SLIGHT CHANCE FOR THUNDERSTORMS FOR SUNDAY NIGHT AND
MONDAY. AS FOR TEMPERATURES WENT WITH HIGHS IN THE UPPER 80S AND
LOWER 90S INTO SUNDAY WITH LITTLE COOLER HIGH TEMPERATURES FOR
MONDAY AND TUESDAY.
.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED TONIGHT
THROUGH WEDNESDAY RESULTING IN AT LEAST MVFR CONDITIONS WITH A FEW
LOCATIONS DOWN TO IFR CONDITIONS. HEAVY RAIN WITHIN STRONGEST STORMS WILL
REDUCE VSBYS TO LESS THAN 2 MILES. WIND GUSTS TO 40KT MAY ALSO
OCCUR NEAR ANY OF THE STRONGER STORMS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ003-004.
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KSZ001-002.
NE...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NEZ081.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NEZ079-080.
CO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COZ090.
&&
LAMMERSHazardous weather outlook, Jun 12, 10:24 AM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1024 AM MDT TUE JUN 12 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1024 AM MDT TUE JUN 12 2007 /1124 AM CDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS AND HEAVY RAIN TODAY AND TONIGHT FOR THE ENTIRE REGION. A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM IS ENTERING THE REGION AND IS EXPECTED TO STALL OVER THE REGION FOR THE NEXT 24 HOURS. THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS..AND AN ISOLATED TORNADO. A FLOOD WATCH HAS BEEN ISSUED THROUGH TOMORROW MORNING FOR YUMA COUNTY COLORADO...DUNDY AND HITCHCOCK COUNTIES IN NEBRASKA... AND CHEYENNE AND RAWLINS COUNTIES IN KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BEGINNING OF THE WEEK. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. JOHNSON
In the hours before
Special weather statement, Jun 12, 9:46 AM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 946 AM MDT TUE JUN 12 2007 COZ091-121615- KIT CARSON COUNTY- 946 AM MDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 941 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF VONA...AND MOVING NORTH AT 25 MPH. ANOTHER STORM LOCATED 3 MILES WEST OF BURLINGTON WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL...IT IS ALSO MOVING NORTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 401 AND 446. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 171 AND 211. JRM
Special weather statement, Jun 12, 12:12 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1212 PM MDT TUE JUN 12 2007 KSZ028-121845- LOGAN- 112 PM CDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF RUSSELL SPRINGS...AND MOVING NORTH AT 35 MPH. THE STORM WILL PRODUCE WIND GUSTS TO 40 MPH... BRIEF HEAVY RAIN...AND SMALL HAIL. MENTZER
Local storm report, Jun 12, 12:41 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1241 PM MDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM HAIL 6 E KIRK 39.62N 102.49W
06/12/2007 M0.75 INCH YUMA CO TRAINED SPOTTER
REPORT FROM COCORAHS. ACOMPANIED BY HEAVY RAIN - 1.25
INCHES IN ONE HOUR
&&
SJOHNSONSpecial weather statement, Jun 12, 1:05 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 105 PM MDT TUE JUN 12 2007 KSZ013-121930- SHERMAN- 105 PM MDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR EDSON...AND MOVING NORTH AT 30 MPH. A THUNDERSTORM OUTFLOW BOUNADARY WILL MOVE ACROSS SHERMAN COUNTY THROUGH 130 PM MDT. WINDS BEHIND THE BOUNDARRY WILL BLOW FROM THE SOUTHEAST AT 40 MPH. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 10 AND 34. MENTZER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:12 AM MDT | Flash Flood Watch | GLD | Dundy, Hitchcock, Red Willow | 33 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.